back on the ‘roid train

Newseum, Pennsylvania Ave. entrance, in Washin...

Image via Wikipedia (I love the Newseum!)

My impending trip to D.C. has forced me to take a long, hard look at how I’ve been feeling lately. And, if I’m being completely honest, how I’ve been feeling lately would best be described with a shrug and a “meh.” So-so. Comme ci, comme ça. And so on.

As much as I’m looking forward to it—and I so am—I know it will take its toll; there’s the five-hour (or more, if we hit traffic) drive there and back home, the walking around seeing museums (and the Newseum!) and just taking in the sights, the meeting new people and learning new things. All in all, a mix of stressors good and bad.

So, I’ve taken (and will take) some proactive steps to ensure that I can enjoy the trip the fullest and still be functional when I get back home (and have to go back to work the next day). The conference doesn’t start until Sunday, but I took tomorrow and Friday off, too, so the Professor and I can make a leisurely drive up. We’re staying with friends the first few nights, which I find less stressful—and more homelike—than staying in a hotel. The Professor bought me a comfy seat cushion for the car since the 2006 Honda Civic is not the most comfortable vehicle for drives totally more than an hour.

And—the biggest step: I asked my awesome NP for a quick steroid taper, which I started today. I’m not thrilled to be taking it in addition to the triple therapy combo of methotrexate, Enbrel and Plaquenil (and an NSAID and a muscle relaxant and an opiate, if I wasn’t so sensitive to damn things), but I know trying to force my way through will only leave me feeling worse in the end. And—combined with the oppressive heat and humidity (seriously: how is 100 degrees with 90-plus percent humidity normal for the end of May and beginning of June?)—I know just how bad muddling through can make me feel. I’m not going there again if I can avoid it.

So, to anyone who encounters me over the next two weeks: I apologize in advance for any crabbiness, waspishness or general cantankerousness. It’s the ‘roids talking.

 

3 thoughts on “back on the ‘roid train

  1. Pills, pills, pills… I hate pills. ):

    Do you have any crazy side effects with the steroids? (I’m assuming we’re talking prednisone, which — in high doses — gives me really horrible, vivid dreams.)

    I hope the trip goes well!

  2. Pingback: from end to end « lipstick, perfume and too many pills

  3. Pingback: from end to end « lipstick, perfume and too many pills

Fire back:

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s